MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-081070
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured.An 8mm x 100mm x 75cm athletis pta balloon dilatation catheter was selected for use in a percutaneous transluminal angioplasty (pta) procedure in an arteriovenous (av) graft.The target lesion was 70% stenosed with no calcification.During the procedure, the balloon was inflated for one minute.On the second inflation, the balloon deflated almost immediately before reaching 20atm.The balloon was successfully removed.The procedure was completed with another of the same device.No patient complications were reported, and the patient was in stable condition post procedure.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the athletis device was received for analysis.Based on the event, the balloon markerbands, tip, shaft, and markerbands were examined.A visual examination of the balloon markerbands identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied and liquid was observed to be leaking from a balloon pinhole, located approximately 15mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this event.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during analysis.
 
Event or Problem Description
It was reported that the balloon ruptured.An 8mm x 100mm x 75cm athletis pta balloon dilatation catheter was selected for use in a percutaneous transluminal angioplasty (pta) procedure in an arteriovenous (av) graft.The target lesion was 70% stenosed with no calcification.During the procedure, the balloon was inflated for one minute.On the second inflation, the balloon deflated almost immediately before reaching 20atm.The balloon was successfully removed.The procedure was completed with another of the same device.No patient complications were reported, and the patient was in stable condition post procedure.It was further reported that the first inflation was at about 10 to 15 atmospheres (atm), to create a passage.During the second inflation at the treatment site, the balloon reached about 19 atm.The physician locked and set the inflation device down and the balloon deflated immediately and quickly.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11423179
Report Number2134265-2021-02784
Device Sequence Number2870199
Product Code LIT
UDI-Device Identifier08714729974116
UDI-Public08714729974116
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model Number39347-081070
Device Catalogue Number39347-081070
Device Lot Number0026099725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/07/2021
Patient Sequence Number1
Patient Age63 YR